# SDR CA120530007

- Difficulty date: May 25, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC3
- Aircraft time: 15,154 hours
- System (JASC): 2731 · Elevator Tab Control System
- Part: Cable
- Part number: C3CF3487
- Condition: Broken
- Location: Elevator Trim
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) ON APPROACH THE PILOT IN COMMAND WAS ADJUSTING THE ELEVATOR TRIM WHEN THE THE NOSE SUDDENLY PITCHED DOWN.  THE ACFT LANDED SAFELY AND WAS GROUNDED FOR INSPECTION.  THE AME DISCOVERED ON INSPECTION THAT THE ELEVATOR TRIM CABLE ON THE REAR SPINDLE HAD BROKEN RT WHERE THE CABLE EXITS THE SPINDLE AND BENDS DOWN INTO THE SPINDLE GROOVES.  THE AME BELIEVES THAT THE CAUSE WAS IMPROPER INSTALLATION OF THE ELEVATOR TRIM CABLE.  THE CABLE APPEARED TO HAVE INTERNAL BROKEN STRANDS MOST LIKELY CAUSED BY HAVING TOO HARD OF A BEND COMING OUT OF THE SPINDLE AND ONTO THE THE SPINDLE CABLE GROOVES.  CAUTION WAS TAKEN WHEN INSTALLING THE NEW CABLE TO ENSURE THAT THIS PROBLEM COULD NOT BE REPEATED.
